Economics at your fingertips  

Bearish Vs Bullish risk network: A Eurozone financial system analysis

Matteo Foglia, Abdelhamid Addi, Gang-Jin Wang and Eliana Angelini

Journal of International Financial Markets, Institutions and Money, 2022, vol. 77, issue C

Abstract: This paper studies the extreme risk spillover between 183 Eurozone financial institutions (such as banks, insurances, diversified financial, real estate firms) over the period 2005–2020. Employing the Granger causality test across quantiles, we are able to investigate the tail risk interdependence between financial firms under extreme (downside and upside) conditions. Thanks to this framework, we can understand and estimate the risk spillover effect, in different propagation mechanisms, during bad and good conditions. Our findings show a heterogeneous effect between risk spillovers depending on the level of risk considered, highlighting how bearish conditions play an important role in the sectoral propagation of risk spillover. We document the presence of the “shift-contagion” effect. Finally, we investigate the risk-monetary policy nexus. Our findings provide new insights into the impact of the monetary stance on financial stability, documenting the double strategy played by the European Central Bank, namely the “leaning against the wind” and the “modified Jackson Hole consensus” approach.

Keywords: Extreme risk spillover; Eurozone financial firms; Financial connectedness; Systemic risk; Monetary policy (search for similar items in EconPapers)
JEL-codes: C32 E52 G10 G20 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.intfin.2022.101522

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2024-07-05
Handle: RePEc:eee:intfin:v:77:y:2022:i:c:s1042443122000142